MAUDE Adverse Event Report: EKOSONIC ENDOVASCULAR CATHETER EKOSONIC ENDOVASCULAR CATHETER

EKOSONIC ENDOVASCULAR CATHETER EKOSONIC ENDOVASCULAR CATHETER
Model Number EKOSONIC KIT, 135CM, 40 CM TZ
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catheter used to complete the therapy was returned for investigation.Visual inspection confirmed that the braided tubing was broken with the internal stiffing wire exposed along an area approximately 10 cm long.All exposed areas of the msd display kinks and abrasions.The msd was doubled over and twisted inside the iddc.The iddc had accordion damage under the strain relief.No evidence of a manufacturing defect was observed.This type of break usually occurs after mechanical damage was done to the shaft, potentially during insertion, and a user applies a force greater than what it is designed for causing external mechanical damage to the msd shaft.Review of the device history record indicated that the product was manufactured according to specification and met all acceptance criteria prior to release.No adverse patient outcome was reported with this event.The physician reported the patient's pao occlusion was completely cleared and the patient was stable.
 
Event or Problem Description
It was reported that during a peripheral arterial occlusion (pao) case, the doctor used a 40 cm treatment length ekos catheter and a 7 (b)(6) introducer sheath.The bifurcation was reportedly very tortuous.The physician placed the 40 cm ekos with a lot of difficulty.Upon completion of therapy, the pao occlusion was completely cleared and the patient was reportedly stable.The physician reported the core wires were shredded after the device was pulled.There is no patient sequela reported at this time.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOSONIC ENDOVASCULAR CATHETER
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key8441950
Report Number3001627457-2019-00010
Device Sequence Number1253671
Product Code KRA
UDI-Device Identifier00858593006301
UDI-Public00858593006301
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberEKOSONIC KIT, 135CM, 40 CM TZ
Device Catalogue Number500-56140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1